Alert archive / Missouri / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 283, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Aug 10, 2018, 8:24 PM CDT for Christian County, Greene County, Missouri. It was in force for 36 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 10, 2018, 8:24 PM CDT (01:24 UTC)
- Expired
- Aug 10, 2018, 9:00 PM CDT
- In force
- 36 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Christian County, MO, Greene County, MO
The radar
The Springfield radar (KSGF), 17 km from the middle of the area, began a volume at 01:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 10, 8:25 PM CDT | TSTM WND DMG | 3 S Republic, MO | SEVERAL TREE LIMBS (AT LEAST 12 INCHES IN DIAMETER) DOWNED AT ISLAND GREEN GOLF COURSE. DELAYED REPORT. TIME ESTIMATED BY RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 1.4 hours before the alert went out and 283 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 360 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 2049 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
368
WUUS53 KSGF 110124
SVRSGF
MOC043-077-110200-
/O.NEW.KSGF.SV.W.0283.180811T0124Z-180811T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
824 PM CDT FRI AUG 10 2018
The National Weather Service in Springfield has issued a
* Severe Thunderstorm Warning for...
Northwestern Christian County in southwestern Missouri...
South central Greene County in southwestern Missouri...
* Until 900 PM CDT.
* At 824 PM CDT, a severe thunderstorm was located over Republic,
moving south at 10 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Republic... Clever...
Billings...
This includes Interstate 44 near mile marker 69.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3715 9352 3713 9339 3706 9337 3702 9351
3708 9360
TIME...MOT...LOC 0124Z 020DEG 8KT 3711 9348
HAIL...0.88IN
WIND...60MPH
$$
Runnels1 follow-up statement
378
WWUS53 KSGF 110142
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
842 PM CDT FRI AUG 10 2018
MOC077-110151-
/O.CAN.KSGF.SV.W.0283.000000T0000Z-180811T0200Z/
Greene MO-
842 PM CDT FRI AUG 10 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL GREENE COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved
southward into western Christian County. Therefore, the warning has
been cancelled.
LAT...LON 3702 9351 3708 9360 3710 9356 3710 9343
3709 9343 3706 9342
TIME...MOT...LOC 0141Z 020DEG 8KT 3707 9350
$$
MOC043-110200-
/O.CON.KSGF.SV.W.0283.000000T0000Z-180811T0200Z/
Christian MO-
842 PM CDT FRI AUG 10 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR NORTHWESTERN CHRISTIAN COUNTY...
At 841 PM CDT, a severe thunderstorm was located near Billings,
moving south at 10 mph. The storm has diminished in intensity and
the warning may be cancelled early if this trend continues.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Clever... Billings...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3702 9351 3708 9360 3710 9356 3710 9343
3709 9343 3706 9342
TIME...MOT...LOC 0141Z 020DEG 8KT 3707 9350
HAIL...0.75IN
WIND...60MPH
$$
RunnelsWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 2:50 PM CDT, 5 hours 34 minutes earlier.
Area forecast discussion, Aug 10, 2:50 PM CDT, 5 hours 34 minutes before
Area Forecast Discussion National Weather Service Springfield MO 250 PM CDT Fri Aug 10 2018 .SHORT TERM...(This evening through Saturday) Issued at 250 PM CDT Fri Aug 10 2018 A weak cold front was located over central Missouri and extended back along the Oklahoma/Kansas border, with Isolated to scattered convection beginning to develop just head of the front from northern Oklahoma into central Missouri. Given presence of front, no cap and moderate instabilities will continue to see isolated to scattered convection through the remainder of the afternoon and into the evening hours. Much like yesterday, thermodynamic and moisture profiles are favorable for pulse type severe storms, with winds and hail being the main threat, along with heavy downpours of rain. The front will continue to slide south through the area tonight. Storms will weaken and diminish as instability decreases, but some activity may last until midnight. Clear to partly cloudy skies are then expected late tonight and cannot rule out some patchy fog over portions of the area by morning. For Saturday, the front lays up across northern Arkansas. Again expect isolated to scattered afternoon/evening storms again, especially across southern Missouri nearer the front. Given the light easterly flow north of the front, afternoon temperatures may be a litter cooler with highs around the 90 degree mark. .LONG TERM...(Saturday Night through Friday) Issued at 250 PM CDT Fri Aug 10 2018 Saturday night into Sunday, frontal boundary will remain across northern Arkansas and northeast Oklahoma, but will begin to return north later Sunday as a mid level low develops over the southern Plains. Focus for storms looks to be over southeast Kansas and southwest Missouri by Sunday afternoon/evening. Again temperatures looks to be seasonal with highs around 90s and lows in the 60s. This mid and upper level low will slowly build northward Monday and Tuesday, before opening up and sliding across the region Wednesday. This will make for an unsettled pattern with periodic rain chances through the period. Medium range models indicate the potential for widespread and heaver rains would be later Tuesday and Wednesday time frame as the main shortwave trough tracks across the area, and both the GFS and ECMWF shows a decent low level jet developing late Tuesday night nosing into the area. As a result of the expected clouds and precipitation chances, temperatures will be in the mid 80s for highs and lows in the 60s to lower 70s for overnight lows. The active flow remains in place for the end of the week, with another shortwave poised to move across the area later Thursday into Friday bringing more rain chances. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 1227 PM CDT Fri Aug 10 2018 VFR flight conditions expected at the TAF sites through the period. Cumulus will once again be common into the early evening hours. Isolated to scattered showers/storms will be found around the area, with better chances across central Missouri near a frontal boundary. Due to expected coverage, have kept the VCTS at the 3 sites from 21Z through about 03Z. Any storms that do develop will contain low visibilities if IFR due to heavy rain, along with gusty winds.This boundary will push through the area settling into northern Arkansas by morning. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Raberding LONG TERM...Raberding AVIATION...Raberding
Hazardous weather outlook, Aug 10, 3:11 PM CDT, 5 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 311 PM CDT Fri Aug 10 2018 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-112015- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 311 PM CDT Fri Aug 10 2018 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...This Afternoon and Tonight. Weather hazards expected... Limited hail risk. Limited thunderstorm wind damage risk. Limited lightning risk. Limited excessive heat risk. DISCUSSION... Isolated to Scattered thunderstorms will continue to develop across the region the remainder of the afternoon into the evening hours, especially across extreme southeastern Kansas into central Missouri. A few of the stronger storms may produce damaging downburst winds and hail up to the size of quarters. Heat index values in the mid to upper 90s will occur over west central Missouri into extreme southeast Kansas during the late afternoon hours. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Heat index values in the low to mid 90s will occur across southern Missouri on Saturday afternoon. A few storms will again be possible Saturday and Sunday. A better coverage of thunderstorms is then expected from Monday through Wednesday as an upper level storm system slowly moves east through the region. No severe weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Raberding
In the hours before
Local storm report, Aug 10, 7:55 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
755 PM CDT FRI AUG 10 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0712 PM TSTM WND DMG 4 W AVA 36.95N 92.74W
08/10/2018 DOUGLAS MO AMATEUR RADIO
CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 4
W AVA. PICTURE RELAYED VIA HAM RADIO
OPERATOR OF TOP OF 3-PLUS INCH TREE BROKEN
OFF NEAR HWY 5 AND HWY Y WEST OF AVA. TIMING
ESTIMATED FROM RADAR.
&&
CKRLocal storm report, Aug 10, 7:56 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
756 PM CDT FRI AUG 10 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0712 PM TSTM WND DMG AVA 36.95N 92.66W
08/10/2018 DOUGLAS MO AMATEUR RADIO
CORRECTS PREVIOUS TSTM WND DMG REPORT FROM
AVA. PICTURE RELAYED VIA HAM RADIO OPERATOR
OF LARGE TREE DOWN ACROSS ROAD ON JOHNSON
AVE IN AVA.
&&
CKRLocal storm report, Aug 10, 8:02 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
802 PM CDT FRI AUG 10 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM TSTM WND DMG AVA 36.95N 92.66W
08/10/2018 DOUGLAS MO AMATEUR RADIO
AVA SKYWARN HAM RADIO OPERATOR RELAYED
PICTURE OF UPROOTED TREE AGAINST THE HIGH
SCHOOL IN AVA.
&&
CKRLocal storm report, Aug 10, 8:08 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
808 PM CDT FRI AUG 10 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM TSTM WND DMG 2 S SPRINGFIELD 37.16N 93.28W
08/10/2018 GREENE MO PUBLIC
PICTURE VIA SOCIAL MEDIA OF MULTIPLE 4-6
INCH TREE BRANCHES DOWN NEAR THE
INTERSECTION OF E GUINEVERE STREET AND S
KING AVE. TIMING ESTIMATED FROM RADAR.
&&
CKRLocal storm report, Aug 10, 8:18 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
818 PM CDT FRI AUG 10 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0709 PM TSTM WND DMG 2 W AVA 36.95N 92.69W
08/10/2018 DOUGLAS MO BROADCAST MEDIA
PICTURES RELAYED VIA MEDIA CONTACT OF LARGE
TREES FALLEN ON GARAGES, VEHICLE AND ROAD AT
AVA COUNTRY CLUB. TIMING ESTIMATED FROM
RADAR.
&&
CKRLocal storm report, Aug 10, 8:24 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
824 PM CDT FRI AUG 10 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM TSTM WND DMG OZARK 37.02N 93.21W
08/10/2018 CHRISTIAN MO PUBLIC
PICTURE VIA SOCIAL MEDIA OF A 2-3 FOOT
DIAMETER TREE UPROOTED IN DOWNTOWN OZARK.
&&
CKRThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 7:06 PM CDT | Severe Thunderstorm Warning | SGF | Greene | 24 min |
| Aug 10, 7:33 PM CDT | Severe Thunderstorm Warning | SGF | Greene | 42 min |
| Aug 10, 7:43 PM CDT | Flash Flood Warning | SGF | Greene | 4 hr |
| Aug 10, 8:29 PM CDT | Special Weather Statement | SGF | Barton | 46 min |
| Aug 11, 2:53 PM CDT | Special Weather Statement | SGF | Stone | 52 min |
| Aug 11, 3:15 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Stone | 30 min |
| Aug 11, 4:21 PM CDT | Severe Thunderstorm Warning | SGF | Taney | 24 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.